Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 23, 2015, 2:46 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at Nov 24, 2015, 1:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2015, 2:46 PM PST (22:46 UTC)
- In effect from
- Nov 24, 2015, 1:00 PM PST
- Expired
- Nov 25, 2015, 7:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3892 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS75 KVEF 232246 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PST MON NOV 23 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER THE GREAT BASIN WEDNESDAY. NVZ019-241100- /O.UPG.KVEF.HW.A.0003.151124T2000Z-151125T1400Z/ /O.NEW.KVEF.HW.W.0006.151124T2100Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 246 PM PST MON NOV 23 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-522-NVZ014-017-241100- /O.NEW.KVEF.WI.Y.0025.151124T2100Z-151125T1500Z/ EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 246 PM PST MON NOV 23 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AS WELL AS CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
5 follow-up statements
217 WWUS75 KVEF 240954 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 154 AM PST TUE NOV 24 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON THIS AFTERNOON THROUGH WEDNESDAY MORNING. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER THE GREAT BASIN WEDNESDAY. NVZ019-242200- /O.CON.KVEF.HW.W.0006.151124T2100Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 154 AM PST TUE NOV 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-522-NVZ014-017-242200- /O.CON.KVEF.WI.Y.0025.151124T2100Z-151125T1500Z/ EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 154 AM PST TUE NOV 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AS WELL AS CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY.. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
668 WWUS75 KVEF 242156 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 156 PM PST TUE NOV 24 2015 .STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON THIS AFTERNOON THROUGH WEDNESDAY MORNING. THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER THE GREAT BASIN WEDNESDAY. NVZ019-250600- /O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 156 PM PST TUE NOV 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-522-NVZ014-017-250600- /O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/ EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 156 PM PST TUE NOV 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTIES AND WESTERN CLARK COUNTY. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
539 WWUS75 KVEF 242319 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PST TUE NOV 24 2015 .STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT AHEAD OF AND ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE AREA ON WEDNESDAY. COLDER AIR WILL FOLLOW BEHIND THIS FRONT PLUNGING SOME LOWER DESERT VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY FOR THE FIRST TIME THIS SEASON ON THANKSGIVING MORNING. NVZ019-251130- /O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 319 PM PST TUE NOV 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. * TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING TOWARD DAYBREAK WEDNESDAY. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ520-251130- /O.EXA.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 319 PM PST TUE NOV 24 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY OF CALIFORNIA...WHICH IS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING TOWARD DAYBREAK WEDNESDAY. * LOCATIONS: COMMUNITIES ALONG HIGHWAY 395 INCLUDING BISHOP...BIG PINE...INDEPENDENCE...OLANCHA...PEARSONVILLE * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS ESPECIALLY NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-522-NVZ014-017-251130- /O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/ EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 319 PM PST TUE NOV 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. * WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD AS WELL AS HIGHWAYS 95 AND 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ016-020-251130- /O.NEW.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/ NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 319 PM PST TUE NOV 24 2015 ...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WATCH FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK COUNTY...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * EXPECTED TEMPERATURES: LOWS 28 TO 32. * GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN THREAT WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE SOUTHERN AND NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS EDGE...SEVEN HILLS...SOUTHERN HIGHLANDS AND IN AND AROUND NELLIS AIR FORCE BASE FOR THE FIRST FREEZE OF THE SEASON. IN NORTHEAST CLARK COUNTY...MESQUITE AND THE MOAPA VALLEY. * WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STACHELSKI
830 WWUS75 KVEF 251048 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 248 AM PST WED NOV 25 2015 .STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY THIS MORNING AHEAD OF AND ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE AREA TODAY. COLDER AIR WILL FOLLOW BEHIND THIS FRONT PLUNGING SOME LOWER DESERT VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY FOR THE FIRST TIME THIS SEASON ON THANKSGIVING MORNING. NVZ019-251500- /O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 248 AM PST WED NOV 25 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. * TIMING: STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE DECREASING SHORTLY AFTER DAYBREAK. * LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN SPRINGS. HIGHWAYS 156...157...158 AND 159. * IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ519-520-522-NVZ014-017-251500- /O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK... STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 248 AM PST WED NOV 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING: STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE DECREASING SHORTLY AFTER DAYBREAK. * LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND GOLDFIELD AS WELL AS HIGHWAYS 95 AND 190. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ016-020-251500- /O.CON.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/ NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 248 AM PST WED NOV 25 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK COUNTY. * EXPECTED TEMPERATURES: LOWS 28 TO 32. * GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN THREAT WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE SOUTHERN AND NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS EDGE...SEVEN HILLS... SOUTHERN HIGHLANDS AND IN AND AROUND NELLIS AIR FORCE BASE FOR THE FIRST FREEZE OF THE SEASON. IN NORTHEAST CLARK COUNTY... MESQUITE AND THE MOAPA VALLEY. * WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
231 WWUS75 KVEF 251442 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PST WED NOV 25 2015 .COLDER AIR WILL FILTER IN BEHIND A COLD FRONT PLUNGING SOME LOWER DESERT VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY FOR THE FIRST TIME THIS SEASON ON THANKSGIVING MORNING. NVZ019-251545- /O.EXP.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 642 AM PST WED NOV 25 2015 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. WINDS HAVE BEGUN TO DECREASE EARLY THIS MORNING AND THAT TREND IS EXPECTED TO CONTINUE THROUGH THE MORNING. $$ CAZ519-520-522-NVZ014-017-251545- /O.EXP.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK... STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 642 AM PST WED NOV 25 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTIES AND WESTERN CLARK COUNTY. WINDS HAVE BEGUN TO DECREASE EARLY THIS MORNING AND THAT TREND IS EXPECTED TO CONTINUE THROUGH THE MORNING. $$ NVZ016-020-260000- /O.CON.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/ NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 642 AM PST WED NOV 25 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK COUNTY. * EXPECTED TEMPERATURES: LOWS 28 TO 32. * GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN THREAT WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE SOUTHERN AND NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS EDGE...SEVEN HILLS... SOUTHERN HIGHLANDS AND IN AND AROUND NELLIS AIR FORCE BASE FOR THE FIRST FREEZE OF THE SEASON. IN NORTHEAST CLARK COUNTY... MESQUITE AND THE MOAPA VALLEY. * WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:18 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 23, 10:18 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1018 AM PST MON NOV 23 2015 .SYNOPSIS...PLEASANT WEATHER IS EXPECTED AGAIN TODAY BEFORE BREEZY TO WINDY CONDITIONS DEVELOP ACROSS THE AREA ON TUESDAY AHEAD OF AN APPROACHING STORM SYSTEM. CHANCES OF SHOWERS WILL SPREAD MAINLY ACROSS THE SIERRA AND SOUTHERN GREAT BASIN TUESDAY EVENING THROUGH WEDNESDAY WITH MUCH COOLER AIR INVADING THE WHOLE AREA. COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE HOLIDAY WEEKEND. && .UPDATE...WEAK SHORTWAVE TROUGH OVER NORTHERN CALIFORNIA WILL QUICKLY MOVE EAST ACROSS NORTHERN NEVADA THIS AFTERNOON/EVENING AND BE OVER NORTHERN UTAH LATE TONIGHT. TAILEND OF ENHANCED AREA OF HIGH CLOUDS PRESENTLY OVER SOUTHERN NEVADA WILL RACE EASTWARD GIVING WAY TO MORE SUNSHINE THIS AFTERNOON. UPDATE FOR THE HIGH CLOUDS NOT NECESSARY. && .PREV DISCUSSION...230 AM PST MON NOV 22 2015 .SHORT TERM...THROUGH WEDNESDAY NIGHT. ANOTHER PLEASANT DAY IS ON TAP WITH SEASONABLE TEMPERATURES AND GENERALLY LIGHT WINDS TODAY. THERE WILL BE A AN INCREASE IN HIGH CLOUDS AS A SHORTWAVE PUSHES ACROSS THE GREAT BASIN THIS AFTERNOON AND SOME HIGH LEVEL MOISTURE TRANSLATES EASTWARD WITH IT. THE OTHER NOTABLE IMPACT WITH THIS WILL BE THE WINDS IN THE SIERRA WHICH LOOK TO BECOME FAIRLY STRONG IN THE LATE AFTERNOON/EARLY EVENING HOURS AS A JET MAX OF ABOUT 70 KNOTS AT 500MB MOVES ACROSS THE CENTRAL SIERRA ON THE BASE OF THE SHORTWAVE. THIS MAY RESULT IN A BRIEF PERIOD OF STRONGER WINDS IN THE SIERRA AND POSSIBLY BLEED SLIGHTLY INTO THE WESTERN EDGE OF THE OWENS VALLEY. OVERALL ITS POTENTIAL LOOKS LIMITED BY LOW LEVEL INVERSIONS. THUS I EXPECT GENERALLY SUB- ADVISORY LEVEL WINDS THOUGH A PERIOD OF AN HOUR OR TWO MAY BUMP INTO THAT RANGE IN THE LATE AFTERNOON-EARLY EVENING HOURS BEFORE SUBSIDING AGAIN LATE IN THE EVENING. STRONGER WINDS ARE EXPECTED TUESDAY AS THE NEXT WEATHER SYSTEM APPROACHES OUR AREA. THIS NEXT STORM IS MUCH COLDER/STRONGER AND WILL BRING AN ARRAY OF IMPACTS TO THE AREA. FORECAST MODELS HAVE SLOWED THE ARRIVAL OF THE COLD FRONT SLIGHTLY BUT THE MESSAGE REMAINS THE SAME...EXPECT A PERIOD OF STRONG WINDS FOLLOWED BY MUCH COOLER TEMPERATURES. AS FAR AS THE WIND GOES...HIGH RESOLUTION FORECAST MODELS CONTINUE TO IMPLY THE SPRING MOUNTAINS WILL BE FAVORED FOR A DOWNSLOPE WIND EVENT WITH WIND GUSTS EXCEEDING 60 MPH POSSIBLE. WILL NEED TO MONITOR THIS CLOSELY FOR THE POTENTIAL OF STRONGER WINDS NUDGING INTO THE WESTERN AND SOUTHERN EDGES OF THE LAS VEGAS VALLEY. LOWER CONFIDENCE IN THE DOWNSLOPE WINDS IN THE SIERRA AND OWENS VALLEY...AS THE TEMPERATURE PROFILE INDICATES AN INVERSION BELOW THE RIDGELINE WHICH MAY LARGELY LIMIT THE THREAT FOR A DOWNSLOPE EVENT. POTENTIAL WILL ALSO EXIST FOR STRONG WEST WINDS IN THE WESTERN MOJAVE DESERT REGION BUT AGAIN...STABILITY PROFILE MAY LIMIT THE POTENTIAL TO A DEGREE. WITH LOW CONFIDENCE...HAVE NOT EXPANDED THE CURRENT HIGH WIND WATCH TO COVER ANY NEW TERRITORY. REGARDLESS...WINDY CONDITIONS WILL BE FAVORED AHEAD OF THE APPROACHING COLD FRONT ON TUESDAY THROUGH WEDNESDAY MORNING ACROSS MUCH OF THE AREA. COOLER TEMPERATURES ARE ANTICIPATED WEDNESDAY AS THE COLD FRONT SLICES ACROSS THE REGION. FORECAST MODELS HAVE SLOWED THE TIMING OF THE FRONT A LITTLE BIT WITH FRONTAL PASSAGE IN LAS VEGAS NOW SOMETIME WEDNESDAY MORNING AND NOT EXITING OUR SOUTHERN BORDER UNTIL LATE IN THE DAY WEDNESDAY. AS SUCH IVE NUDGE TEMPERATURES ACROSS OUR SOUTHERN ZONES UP A BIT. PRECIPITATION IMPACTS WITH THIS SYSTEM LOOK MINIMAL BUT SOME SHOWERS WILL BE POSSIBLE ACROSS THE SIERRA AND SOUTHERN GREAT BASIN...WHICH COULD DEPOSIT AN INCH OR TWO OF SNOW. .LONG TERM...THURSDAY THROUGH MONDAY. MODELS ARE IN FAIR AGREEMENT THAT THE UPPER LOW WILL NOT BE GOING ANYWHERE QUICKLY...WOBBLING AROUND NV/CA THURSDAY THROUGH SATURDAY. MOISTURE APPEARS TO BE RATHER SCARCE DURING THIS PERIOD AND POPS WERE KEPT PRETTY LOW WITH JUST A SLIGHT CHANCE OF SNOW SHOWERS MENTIONED FOR THE SIERRA AND SOME OF THE HIGHER TERRAIN IN THE FAR NORTHERN PART OF THE FORECAST AREA. IT LOOKS LIKE THE LOW WILL LIKELY BE WEAKENING AND STARTING TO MOVE NORTHEAST A BIT BY SUNDAY AND THE FORECAST IS DRY FOR THE ENTIRE CWA. NO SIGNIFICANT WINDS ARE EXPECTED DURING THE LONG TERM WHILE TEMPERATURES WILL REMAIN BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT WINDS FORECAST ONCE AGAIN FOR THE TAF PERIOD. DAYTIME WINDS WILL LIKELY FAVOR AN EASTERLY DIRECTION BUT REMAIN AROUND 5 KTS OR LESS. TYPICAL SOUTHWEST DRAINAGE FLOW WILL THEN SET UP THIS EVENING. MOUNTAIN WAVE ACTIVITY POSSIBLE THIS EVENING WITH INCREASED TURBULENCE AND LLWS WITH STRONG SOUTHWEST WINDS ENTERING THE VALLEY TUESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH WINDS HAVE FINALLY SUBSIDED ALONG THE COLORADO RIVER. WINDS WILL FOLLOW TYPICAL DIURNAL TRENDS AT MOST TERMINALS EXCEPT BISHOP/ALONG THE SIERRA NEVADA. MOUNTAIN WAVE ACTIVITY IS POSSIBLE BY TONIGHT...WITH THE POSSIBILITY OF MOUNTAIN WAVE CIRCULATIONS IMPACTING KBIH AT LEAST BRIEFLY NEAR SUNSET WITH EASTERLY WINDS AND INCREASED LLWS AND TURBULENCE.DA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA... && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH MONDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TUESDAY AND WEDNESDAY. && UPDATE...PIERCE SHORT TERM...OUTLER LONG TERM...HARRISON AVIATION...STEELE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:46 PM PST | High Wind Warning | VEF | Clark, Nye | 40 hr |
Nearby
Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.